Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Suffering from constipation. Noticed blood when passing stool. What could be the cause?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 1680 Questions
Hello Doctor, My husband just passed a lots of red blood(the whole toilet bowl and tissue paper was red) while pooping. I am worried and wondering what can be the cause? he says he has constipation for few days now. Please suggest me what has to be done now. he says if he eats fiber food he should be fine but im really worried. Thanks for your help.
Posted Thu, 25 Apr 2013 in Digestion and Bowels
Answered by Dr. Ratnakar Kini 3 hours later
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to answer your query.

Since he is constipated and has passed lots of red blood, the most likely cause is hemorrhoids. Other causes of blood in stool are fissure, polyps, solitary rectal ulcer syndrome, inflammatory bowel disease and diverticulosis.

A sigmoidoscopy test may be done to find the cause.

I hope that answers your question.
If you have no more questions, kindly rate this service.

Dr.Ratnakar Kini

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor